Alert archive / Ohio / Flood Watches in 2021
Flood Watch 2, NWS Wilmington, OH
NWS Wilmington, OH issued this flood watch at Sep 21, 2021, 3:02 PM EDT for 5 counties in Ohio. It took effect at Sep 21, 2021, 8:00 PM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2021, 3:02 PM EDT (19:02 UTC)
- In effect from
- Sep 21, 2021, 8:00 PM EDT
- Expired
- Sep 22, 2021, 11:17 PM EDT
- In force
- 27 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- None
Counties Auglaize County, OH, Darke County, OH, Hardin County, OH, Mercer County, OH, Shelby County, OH
The radar
The Cincinnati radar (KILN), 120 km from the middle of the area, began a volume at 19:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
025 WGUS61 KILN 211902 FFAILN URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Wilmington OH 302 PM EDT Tue Sep 21 2021 OHZ026-034-035-042-043-220315- /O.NEW.KILN.FA.A.0002.210922T0000Z-210923T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hardin-Mercer-Auglaize-Darke-Shelby- Including the cities of St. Marys, Kenton, Sidney, Ada, Greenville, Celina, Wapakoneta, and Coldwater 302 PM EDT Tue Sep 21 2021 ...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE WEDNESDAY NIGHT... The National Weather Service in Wilmington has issued a * Flood Watch for a portion of West Central Ohio, including the following counties, Auglaize, Darke, Hardin, Mercer and Shelby. * From 8 PM EDT this evening through late Wednesday night. * A band of heavy rain will form tonight and may persist into Wednesday afternoon leading to potential for flooding. There is still some uncertainty on how much rain will fall and where the axis of heaviest rainfall will occur. Rainfall amounts could possibly be between 2 to 4 inches with locally higher amounts in the heaviest rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... People in the watch area, especially those living in areas prone to flooding, should be prepared to take action should flooding develop. Monitor the latest forecasts and be alert for possible flood warnings. && $$ Campbell
5 follow-up statements
801 WGUS61 KILN 220232 FFAILN Flood Watch National Weather Service Wilmington OH 1032 PM EDT Tue Sep 21 2021 OHZ026-034-035-042-043-221045- /O.CON.KILN.FA.A.0002.000000T0000Z-210923T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hardin-Mercer-Auglaize-Darke-Shelby- Including the cities of St. Marys, Kenton, Sidney, Ada, Greenville, Celina, Wapakoneta, and Coldwater 1032 PM EDT Tue Sep 21 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE WEDNESDAY NIGHT... The Flood Watch continues for * A portion of West Central Ohio, including the following counties, Auglaize, Darke, Hardin, Mercer and Shelby. * Through late Wednesday night. * A band of heavy rain will form tonight and may persist into Wednesday afternoon leading to potential for flooding. There is still some uncertainty on how much rain will fall and where the axis of heaviest rainfall will occur. Rainfall amounts could possibly be between 2 to 4 inches with locally higher amounts in the heaviest rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... People in the watch area, especially those living in areas prone to flooding, should be prepared to take action should flooding develop. Monitor the latest forecasts and be alert for possible flood warnings. && $$ McGinnis
387 WGUS61 KILN 220806 FFAILN Flood Watch National Weather Service Wilmington OH 406 AM EDT Wed Sep 22 2021 OHZ026-034-035-042-043-221615- /O.CON.KILN.FA.A.0002.000000T0000Z-210923T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hardin-Mercer-Auglaize-Darke-Shelby- Including the cities of St. Marys, Kenton, Sidney, Ada, Greenville, Celina, Wapakoneta, and Coldwater 406 AM EDT Wed Sep 22 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flood Watch continues for * A portion of West Central Ohio, including the following counties, Auglaize, Darke, Hardin, Mercer and Shelby. * Through late tonight. * Rainfall will continue over the region through the bulk of the day today, ending in most areas during the late evening. The heaviest and most steady rain will occur this morning and again this afternoon and early evening. Expect rainfall totals of 3 to 4 inches over the watch area, with locally higher amounts possible where storms persist over any one particular area. This rainfall will create rises on area creeks and streams and could produce flooding for low lying areas and other spots with poor drainage. PRECAUTIONARY/PREPAREDNESS ACTIONS... People in the watch area, especially those living in areas prone to flooding, should be prepared to take action should flooding develop. Monitor the latest forecasts and be alert for possible flood warnings. && $$ Franks
923 WGUS61 KILN 221258 FFAILN Flood Watch National Weather Service Wilmington OH 858 AM EDT Wed Sep 22 2021 OHZ026-034-035-042-043-222200- /O.CON.KILN.FA.A.0002.000000T0000Z-210923T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hardin-Mercer-Auglaize-Darke-Shelby- Including the cities of St. Marys, Kenton, Sidney, Ada, Greenville, Celina, Wapakoneta, and Coldwater 858 AM EDT Wed Sep 22 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... The Flood Watch continues for * A portion of West Central Ohio, including the following counties, Auglaize, Darke, Hardin, Mercer and Shelby. * Through late tonight. * Rainfall will continue over the region through the bulk of the day before ending in most areas during the late evening. The heaviest and most steady rain will occur this afternoon and evening. Expect rainfall totals of 3 to 4 inches over the watch area, with locally higher amounts possible where storms persist over any one particular area. This rainfall will create rises on area creeks and streams and could produce flooding for low lying areas and other spots with poor drainage. PRECAUTIONARY/PREPAREDNESS ACTIONS... People in the watch area, especially those living in areas prone to flooding, should be prepared to take action should flooding develop. Monitor the latest forecasts and be alert for possible flood warnings. && $$ Campbell
114 WGUS61 KILN 221858 FFAILN Flood Watch National Weather Service Wilmington OH 258 PM EDT Wed Sep 22 2021 OHZ026-034-035-042-043-230600- /O.CON.KILN.FA.A.0002.000000T0000Z-210923T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hardin-Mercer-Auglaize-Darke-Shelby- Including the cities of St. Marys, Kenton, Sidney, Ada, Greenville, Celina, Wapakoneta, and Coldwater 258 PM EDT Wed Sep 22 2021 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... The Flood Watch continues for * A portion of West Central Ohio, including the following counties, Auglaize, Darke, Hardin, Mercer and Shelby. * Until 2 AM EDT Thursday. * Rainfall will continue over the region through this evening before ending in most areas overnight. The heaviest and most steady rain will occur this evening. Expect additional rainfall totals of 1 to 2 inches over the watch area, with locally higher amounts possible where showers persist over any one particular area. This rainfall will create rises on area creeks and streams and could produce flooding for low lying areas and other spots with poor drainage. PRECAUTIONARY/PREPAREDNESS ACTIONS... People in the watch area, especially those living in areas prone to flooding, should be prepared to take action should flooding develop. Monitor the latest forecasts and be alert for possible flood warnings. && $$ Campbell
986 WGUS61 KILN 230317 FFAILN Flood Watch National Weather Service Wilmington OH 1117 PM EDT Wed Sep 22 2021 OHZ026-034-035-042-043-230430- /O.CAN.KILN.FA.A.0002.000000T0000Z-210923T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hardin-Mercer-Auglaize-Darke-Shelby- Including the cities of St. Marys, Kenton, Sidney, Ada, Greenville, Celina, Wapakoneta, and Coldwater 1117 PM EDT Wed Sep 22 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of West Central Ohio, including the following counties, Auglaize, Darke, Hardin, Mercer and Shelby has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ McGinnis
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flood watch went out at Sep 21, 1:07 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Sep 21, 1:07 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 107 PM EDT Tue Sep 21 2021 .SYNOPSIS... A surface cold front and upper level longwave trough will approach the region today with a warm and moist southerly flow ahead of them. This moisture will be wrung out as rain and showers through today, then widespread steady to moderate rain and showers overnight as the cold front crosses east through the Ohio Valley. The upper low will transition from a longwave trough over Indiana at daybreak Wednesday to a cutoff low near Cincinnati in the evening, promoting a broad source of lift and more rain before exiting overnight Wednesday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A broad upper level trough is approaching the Ohio Valley from the west this morning along with a fairly strong surface cold front. A northern stream of upper level energy across Hudson Bay has already lead surface cyclogenesis well to the north into Canada. As the day progresses, a southern stream of upper level energy dives into the central Mississippi River Valley and leads to surface cyclogenesis near Memphis this afternoon along the surface front. In the meantime, the Ohio Valley remains east of the front, upper level troughing, and areas of cyclogenesis today. Warm, moist, southerly flow ahead of the these features keeps persistent showers chances and cloud cover in place all day. Lack of a clear forcing mechanism most of the day makes it difficult to pinpoint any clear uptick in shower activity until later in the day with mainly chance/slight chance shower activity persisting everywhere. Shower chances will then increase tonight as the upper level trough, surface front, and deepening surface cyclone approach the region from the west. Forecast highs are only in the upper 70s today due to cloud cover and shower activity. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... Active frontal passage overnight with showers and thunderstorms and a steady moderate to sometimes heavy rainfall. Winds will turn northerly at 15 mph or so and see gusts to 20-25 mph. This will primarily occur in the northwest CWA, where the southeast and east will see the frontal passage later overnight and the subsequent heavier rainfall early Wednesday. The focus of the highest rainfall will lie in the far northwest CWA where closer to 4" may occur over sections of Mercer, Auglaize, and northwest Hardin counties. A swath of 3" or more is progged to be found in the northern Whitewater valley, along the I-70 corridor to I-75, then jog northeast through Champaign County, southwest of Bellefontaine and lastly through northern Union County. These amounts are storm-total and rough by nature. Higher amounts will likely occur, but the overall take is a soaker beginning today and ending late Wednesday evening/overnight. While rises on creeks, streams, and rivers will occur along with nuisance urban flooding due to slower or clogged drains, the prolonged nature of this event does not shout for the messaging of a flood watch at this time. Overnight lows tonight will dip into the mid 50s in the northwest, lower 60s along and east of the Scioto River. Add a handful of degrees to Wednesday for highs and it will seem a rather raw and blustery day ranging from the upper 50s in the west to upper 60s in the east. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... Models have come into better alignment in terms of synoptic scale features during the immediate long term period. For Wednesday night, mid level closed low over the middle Ohio Valley will continue to deepen as it slowly lifts north toward southeast lower Michigan. Meanwhile, associated surface low will also deepen as it pivots back to the northwest toward lower southeast Michigan. An area of mid level deformation will result in ongoing showers, some locally heavy, across northern and western locations. Intensity and coverage will decrease toward the southeast CWFA where a potential dry slot may develop. It will be a raw night for the most part as winds stay up in the wake of the surface low. Lows will generally range from 45 to 50. On Thursday, the whole system will undergo occlusion as it lifts to the north. The threat for showers will subsequently decrease from south to north with skies becoming partly cloudy by the afternoon hours. Additional rainfall amounts during the the Wednesday night/Thursday time frame will range from near an inch across west central Ohio to around a tenth of an inch near the far southeast. It will be below normal with highs mainly in the lower 60s. For Thursday night, the occluded system will pull northeast as an upstream "kicker" system digs southeast toward the northern Plains. High pressure will build east into the Ohio Valley, allowing skies to clear. It will be cool with lows in the mid to upper 40s. For the period Friday into Friday night, high pressure will move east while a mid level trough and cold front approach from the northwest. We should eek out a mostly sunny day with clouds increasing Friday night along with a chance of showers. Highs in the upper 60s to the lower 70s will drop into the lower 50s. The mid level trough and cold front will quickly traverse the Great Lakes and Ohio Valley Saturday into Saturday night. The threat for showers is forecast on Saturday with conditions drying out Saturday night. Highs in the upper 60s to the lower 70s will fall into the 45 to 50 degree range. Under a northwest flow pattern aloft, high pressure will return for the beginning of the week. Temperatures will be close to seasonal normals. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... A cold front is approaching the Ohio Valley from the west. Warm, moist, southerly flow around 10 knots will continue east of the cold front this afternoon leading to cloudy skies and abundant low level moisture. Although skies will remain overcast today, improving ceilings and visibilities are expected this afternoon into the evening as an area of showers from this morning continues moving east. MVFR ceilings are likely by 1800Z followed by VFR ceilings being possible around 2300Z. MVFR/VFR conditions will be briefly lived and are likely to quickly drop off around to IFR conditions from 0400-0600Z at the TAF sites due to widespread showers, and perhaps a few thunderstorms, along the cold front. Covered this shower activity with SHRA since probability of lightning is too low for inclusion in the TAFs despite rainfall being likely (lack of instability). LIFR dropouts are also likely to occur in the heaviest showers although are too brief to include in the TAFs for now. The cold front pushes southeast through the TAF sites Wednesday morning shifting winds to the northwest from 10-15 knots with higher gusts. IFR ceilings likely persist behind the cold front Wednesday morning along with scattered shower activity. OUTLOOK... MVFR/IFR ceilings may linger into Wednesday night. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Franks NEAR TERM...Campbell SHORT TERM...Franks LONG TERM...Hickman AVIATION...Campbell
Hazardous weather outlook, Sep 21, 9:02 AM EDT, 6 hours before
Hazardous Weather Outlook National Weather Service Wilmington OH 902 AM EDT Tue Sep 21 2021 INZ050-058-059-066-073>075-080-KYZ089>091-OHZ026-034-035-042>044-051- 060-061-070-077-221315- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Miami-Preble-Montgomery-Butler-Hamilton- 902 AM EDT Tue Sep 21 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. A cold front will approach from the west tonight leading to the onset of a prolonged period of moderate to heavy rainfall. Localized flooding is possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Ongoing moderate to heavy rainfall Wednesday will lead to the potential of localized flooding through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ092>100-OHZ045-046-052>056-062>065-071>074-078>082-088-221315- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Union OH-Delaware-Champaign-Clark-Madison-Franklin OH-Licking-Greene- Fayette OH-Pickaway-Fairfield-Warren-Clinton-Ross-Hocking-Clermont- Brown-Highland-Adams-Pike-Scioto- 902 AM EDT Tue Sep 21 2021 This Hazardous Weather Outlook is for Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.